MAUDE Adverse Event Report: TORNIER INC AFFINITI PEGGED GLENOID SZ 44; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC AFFINITI PEGGED GLENOID SZ 44; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 0020061
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the glenoid component loosened.
 
Additional Manufacturer Narrative
The reported event could be confirmed.X-rays were returned for evaluation and confirmed the event noted in this complaint.The device inspection was not possible as the product was not returned for investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The medical opinion of a medical expert was requested to evaluate the risk of this event: after review of the tornier shout clinical report - ¿if have read the shout-form and there are no patient characteristics in there that increase the changes of shoulder arthroplasty revision as such.Loosening of the glenoid component is one of the most common reasons for revision in anatomic total shoulder arthroplasty.With uhmwpe indeed ¿polyethylene particle disease¿ plays an important role.Uhmwpe-particles of certain sizes trigger a type iv immune response that causes macrophages (cells that are trying to clear up the particles) to invade bone at the bone-(cement)-implant interface, thus causing loosening.¿ after review of provided x-rays ¿ ¿the changes in the peri-articular bone structure (both proximal humerus and glenoid show a typical moth-eaten and cystic lesions aspect), the asymmetric joint space suggesting uhmwpe-wear, make loosening because of particle disease the most likely cause.¿ if device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
It was reported that the glenoid component loosened.

Brand Name
AFFINITI PEGGED GLENOID SZ 44
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
nathe hendricks
1023 cherry rd
memphis, TN 38117
9014516318
MDR Report Key12298373
Report Number3000931034-2021-00298
Device Sequence Number4490384
Product Code KWS
UDI-Device Identifier00846832002139
UDI-Public00846832002139
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K060988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0020061
Device Catalogue Number0020061
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale